my father is 69 years old, nad has been taking 0.25 mg xanax 3 times a day for almost 3 weeks. he is also taking an antidepressant (seroxat). he is always tired, sleepy and dizzy, and i believe it is due to the xanax side effects, i want to take him off of it, or at least take it down to only 0.25 mg at bedtime, but i am worried about withdrawal and return of anxiety. what is the best way to do it?
Contact his doctor for information about how to proceed for the tapering. Personally I don't think it can cause a severe withdrawal since it's only been 3 weeks but 3 times a day is enough to cause problem so slowly reducing his dose should be the considered.
Xanax should be tampered off very slowly.It is a very addictive med!I talk ti you out of experience!If he could go on to another med now that it is early i would advise him to do so!let us know what happened!gl!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.